| Model Number |
RBY2C2860-B |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-02672.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary artery using a ruby coil detachment handle (handle), ruby coils, and a non-penumbra microcatheter.During the procedure, the physician advanced a ruby coil into the target location and attempted to detach it using the handle.Subsequently, the physician noticed that the ruby coil pusher wire was stuck inside the handle.However, the physician was able to manually detach the ruby coil and successfully implant it into the target location.At this point, the procedure was finished.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned handle and ruby coil confirmed that the ruby coil¿s pull tube was stuck inside the handle.If the proximal end of the pusher assembly is forcefully advanced into the handle, or if the handle is repeatedly actuated, damage such as this may occur.The handle was dis-assembled, and the pull tube was able to be removed.Subsequently, the handle was re-assembled and performed within specification when tested on a handle test fixture.The handle was used to detach a demonstration ruby coil without an issue.No damage was observed on the ruby coil other than the damage from the detachment attempts during the procedure.Penumbra handles are 100% visually inspected and functionally tested during incoming quality inspection.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02672.H3 other text: placeholder.